Alert archive / Wyoming / Special Weather Statements in 2016

Special Weather Statement, NWS Cheyenne, WY

August 7, 2016Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Aug 7, 2016, 5:23 PM MDT for Laramie County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 5:23 PM MDT (23:23 UTC)
Expired
Aug 7, 2016, 6:15 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 18 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS85 KCYS 072323
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SUN AUG 7 2016
 
WYZ117-118-080015-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
523 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 615
PM MDT...

AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITAKER...OR 11 MILES NORTH OF CHEYENNE. THIS STORM WAS NEARLY
STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LARAMIE
COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 21 AND
26.
 
LAT...LON 4128 10481 4129 10490 4137 10494 4135 10472
TIME...MOT...LOC 2323Z 190DEG 3KT 4131 10485 

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:02 PM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 7, 2:02 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
202 PM MDT SUN AUG 7 2016

.SHORT TERM...(This evening through Tuesday night)
Issued at 202 PM MDT Sun Aug 7 2016

Pretty quiet across the CWA early this afternoon but a bit of
convection beginning to fire mainly over the Colorado mtns. Still
expect some to develop northward into the CWA by late afternoon
then diminish this evening. Low clouds have mixed out of the
western Panhandle but holding across the central sections. This
cloudiness should spread back west overnight on southeasterly
winds and expect to see cloudy conditions over much of the plains
later tonight with some fog once again mainly over the Panhandle.

A weak upper wave will move across the region Monday afternoon and
evening and should set off widely scattered showers and storms
initially over the se Wy mtns then progressing eastward late in
the afternoon and evening. A few strong storms possible mainly
over the Panhandle with CAPES in excess of 2000 J/KG there but
shear limited. Activity should end/move out in the evening as the
upper wave moves farther east. Tuesday will be quite warm across
the CWA with max temps in the 90s across the plains. Somewhat
drier air and some subsidence behind the aforementioned wave
should act to limit convection to mainly around the mtns.

.LONG TERM...(Wednesday through Saturday night)
Issued at 202 PM MDT Sun Aug 7 2016

A weak surface trough situated over the southern Nebraska
panhandle early Wednesday morning could bring a few light rain
showers to this area. Increasing mid and upper level subtropical
moisture in the afternoon will allow for a broader coverage of
convection through the evening across the forecast area. The
lower levels still look quite dry with no llvl moisture advection
evident in the models, so can't rule out a chance for dry
thunderstorms. In addition, the early afternoon timeframe along
and west of the Laramie Range could see breezy southwest winds
along with humidities dropping into the low teens, so will still
have to keep an eye out for near critical fire weather conditions
as well. A cold front dropping south across the forecast area on
Thursday will bring cooler temps and lighter winds, while fairly
energetic southwest flow remains overhead within the fetch of
subtropical moisture. Although overall instability is progged to
be rather meager Thursday afternoon, LI values indicate there
still exists a good chance for scattered showers and t-storms in
the afternoon. GFS shows deep layer shear to be on the order of
30kts, so wouldn't be surprised to see an isolated stronger storm
or two. Models then show an upper trough moving across the Rockies
Thursday night and Friday which should maintain the cooler temps
through Saturday as we transition to northwest flow aloft. Chances
for more isolated showers and thunderstorms will continue through
Saturday in this flow pattern, with a return of stratus/fog Friday
night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1200 PM MDT Sun Aug 7 2016

Stratus and fog are steadily dissipating over the Nebraska
panhandle. Expect conditions to improve to VFR by 19-20Z. Showers
and thunderstorms will develop over the mountains of southeast
Wyoming over the next few hours and move northeast into the
eastern WY plains. Not anticipating convection in Nebraska.
Southerly winds will become breezy this afternoon. Stratus and fog
will make a resurgence across the plains after 04Z tonight, with
IFR/LIFR conditions possible once again through Monday morning.

&&

.FIRE WEATHER...
Issued at 202 PM MDT Sun Aug 7 2016

Fire weather concerns will remain low on Monday then begin
increasing especially over western districts by the middle of the
week. Some monsoonal flow will keep chances for mainly afternoon
and evening showers and storms though coverage looks like it will
decrease over the next few days. Winds will become rather breezy
over western districts Tuesday onward which will increase the fire
concerns.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...RE
Hazardous weather outlook, Aug 7, 3:29 AM MDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
329 AM MDT SUN AUG 7 2016

WYZ103>106-109>117-080930-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
329 AM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
SOME OF THESE STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP EACH DAY. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
080930-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
329 AM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL DEVELOP ALONG AND EAST OF THE INTERSTATE 25
CORRIDOR. THE FOG WILL PERSIST THROUGH EARLY THIS MORNING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
SOME OF THESE STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP EACH DAY. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Aug 7, 5:23 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SUN AUG 7 2016

WYZ117-118-080015-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
523 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 615
PM MDT...

AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITAKER...OR 11 MILES NORTH OF CHEYENNE. THIS STORM WAS NEARLY
STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LARAMIE
COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 21 AND
26.

LAT...LON 4128 10481 4129 10490 4137 10494 4135 10472
TIME...MOT...LOC 2323Z 190DEG 3KT 4131 10485

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:50 PM MDTSevere Thunderstorm WarningCYSLaramie36 min

Nearby

Special Weather Statements in Wyoming, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.